Low White Blood Cells
Nov 5, 2012
HI. I'm on Tenefovir, Nevirapene, and Lamivudine for 8 years. My last CD4 taken in July was 611. 2 wks ago I had parotitis (mumps) but right after it was gone, I experience very low grade fever but my temperature remains normal. I took CBC test just to check if my platelet count is ok but was surprise to find that my white blood cells are low. First time after 8 years in ART. Mild skin rashes came 3 days ago but managed it with antihastimine and it's fine now. I feel fine except that low white blood cells worry me. Could it be because of the mumps I had a week ago? Will the white blood cells count revert to normal even if I don't take any treatment? Will this affect my CD4 levels? Thank you in advance. From Dave
Response from Dr. Henry
Very unlikely that the low white blood cell count would be related to you stable current HIV regimen. More likely that a viral infection(such as mumps) may have thrown off your white blood cell count. The white blood cell count is quite variable-if it goes low the total lymphocyte count may be lower as well (form of white blood cell) thus also lowering your CD4 count. I would expect your white blood cell coount will rebound to more typical levels over the next month or so-would have your HIV doctor monitor. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Unprotected Anal Sex?
- Are Dark Bumps A Sign Of AIDS?
- Eye Floaters Sign Of HIV Infection
- Can You Get HIV From Blowjob From A Prostitute?
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.